PDA

View Full Version : Problems after using antibiotics


mcson
07-20-2013, 02:09 AM
Hello everybody,

I have similar symptoms with you. However this is how it started with me;

I was diagnosed with a gastritis 2 years ago and back then I went under a strict diet and PPI medications. After 6-7 months I was feeling much better and the symptoms disappeared.

It was until this May, I have not had any problems with my stomach until I got a cold 2 times in May. This is when all the nightmare started.

After recovering from cold, I realised that a cheeky feeling stayed in my throat. It was like a soar throat and coughhing after the meals.

Also, I was feeling like I had some sort of post nasal drip and very rare blocked nose.

I have first checked this with my brother who is a surgeon, he checked my throat and told that I had a thick post nasal drip which seemed like sinisutis. He prescribed me 2 weeks of antibiotics and sinus rinse. Having done that, nothing was changed, so I went to an ENT, she checked my throat and nose and stated that I had sinusitis. She also prescribed me another type of antibiotics and sinus rinse for 2 weeks. After that the symptoms did not vanish either. I still had post nasal drip, sour throat, caughing after the meals and stick mucus in my throat which stuck on my throat and affected my voice.

The thing is that; I never felt anything wrong in my stomach until I started using the antibiotics.

Anyways, as the symptoms did not disappear, I went to another ENT who I have found through a deep research. He checked my throat, sinus and the vocal cords with endoscopic camera and stated that I have sypmtoms of LPR. In fact I had researched about LPR before going to him because ever since I started to have these sypmtoms I was searching on the internet anyway. Also considering that I had gastritis 2 years ago, I always had in mind that something related to my stomach could be causing these symptoms. Thus, before the consultation I had already told him my humble opinion.

Anyways, he prescribed me Nexium (twice a day), nasal sprey, sinus rinse and Gaviscon syrup after meals and before going to bed, for a month of threatment, then I will see him again.

Today is my third day and I obviously feel no difference. Same mucus in my throat especially after meals, phlegm caughing but this phlegm is really difficult to spit out as it gets stuck to my throat and affects my voice and soar throat.

However, until I started using antibiotics I have never felt a heartburn or any other symptoms of GERD people describe here before. In fact I felt much better when I was laying down or sleeping. Symptoms always started with eating mostly. However I really do not know if that is because of using antibiotics for a long time or may be due to the development of this desease, very lately I started to feel a horrible pain in my stomach in the mornings when I wake up.

I care about my diet, less carb, dairy and meat., more vegs. and water. I also reading a book about alkalizing diet. I also read about J. Kaufman's studies. However I so far realise that the type of food does not affect my symptoms as adversely as people say.

In the light of above; I was first told that these symptoms were due to sinusitis, but I was quite sure that there was another thing. So finally ENT diagnosed with LPR and I am on medication. However what I am still not quite sure of is that; whether sinusites triggered this disease or LPR triggered sinusitis.

What would you guys say and think? Do you have similar problems?

ballerina901
07-30-2013, 09:14 PM
Mine started after a long dose of antibiotics as well